New Hampshire, 2014Damaging Winds and Lightning Strike in New Hampshire, September 6, 2014
September 6, 2014 · NWS BOX · 8 events in 2 counties and zones
An approaching cold front provided enough lift in a rather unstable environment to produce showers and thunderstorms across southern New England. Many of these storms produced strong to damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $131,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front provided enough lift in a rather unstable environment to produce showers and thunderstorms across southern New England. Many of these storms produced strong to damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 6, 2:09 PM EST, 16 minutes earlier.
Area forecast discussion, Sep 6, 2:09 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT SAT SEP 6 2014
.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE BEHIND THE COLD FRONT WILL BRING DRY
WEATHER AND NEAR SEASONABLE TEMPS TOMORROW. A FEW SHOWERS ARE
POSSIBLE AT TIMES TUE THROUGH NEXT FRI...BUT THE MAJORITY OF THE
PERIOD WILL LIKELY FEATURE DRY WEATHER. JUST BELOW NORMAL TEMPS
EARLY IN THE WEEK MAY MODERATE TO A BIT ABOVE NORMAL BY NEXT
THU/FRI.
&&
.NEAR TERM /THROUGH TONIGHT/...
300 PM UPDATE...
* SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT ACROSS MOST OF SOUTHERN
NEW ENGLAND
LATEST MESOANALYSIS CONTINUES TO INDICATE ABUNDANT LOW-LEVEL
INSTABILITY. MEAN LAYER CAPE VALUES ARE NOW IN EXCESS OF 2000 J/KG
ACROSS MOST OF SOUTHERN NEW ENGLAND...MAINLY ACROSS THE INTERIOR.
MOST UNSTABLE CAPE VALUES IN EXCESS OF 3000 J/KG WERE COMMON AS
WELL. MID-LEVEL LAPSE RATES REMAIN WEAK...ABOUT 5C/KM...NEARLY
MOIST ADIABATIC. THAT....ALONG WITH THE MODEST EFFECTIVE SHEAR OF
20-25 KT...LOOKS LIKE THE MAIN LIMITING FACTORS FOR OUR CONVECTION
THIS AFTERNOON AND EVENING.
LAST REMNANTS OF STRATUS ON CAPE COD AND THE ISLANDS SHRINKING
RAPIDLY. STILL EXPECTING THIS STRATUS TO DISSIPATE BEFORE SHOWER
AND THUNDERSTORMS ARRIVE LATER THIS EVENING. HOWEVER...THIS
STRATUS WILL SIGNIFICANTLY LIMIT INSTABILITY ACROSS THIS REGION.
ALONG WITH THE ARRIVAL TIMING AROUND SUNSET...EXPECTING STORMS TO
BE WEAKENING AS THEY MOVE THROUGH.
THE MAIN THREATS REMAIN STRONG DAMAGING WIND AND HEAVY RAINFALL.
CANNOT COMPLETELY DISCOUNT LARGE HAIL...BUT THOSE SHOULD BE FEWER
IN NUMBER WITH THE VERY HIGH DEW POINTS AND HIGH WET-BULB ZERO
LEVELS.
A COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z.
WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME
CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/...
ESPECIALLY ACROSS SOUTHERN CT/RI AND SOUTHEAST MA. OTHERWISE...
OUTSIDE OF SOME FOG DUE TO LEFTOVER GROUND MOISTURE...ANOTHER
SOMEWHAT MILD /ALTHOUGH COOLER THAN FRIDAY NIGHT/ NIGHT IS
EXPECTED AS REMNANT CLOUDS WILL TAKE SOME TIME TO DIMINISH.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
DRIER WEATHER ARRIVES IN THE WAKE OF A COLD FRONT SUNDAY AND
SUNDAY NIGHT. HUMIDITY LEVELS WILL BECOME MUCH MORE COMFORTABLE AS
DEW POINTS FALL BACK INTO THE 40S AND 50S. HIGH PRESSURE WILL
RESULT IN A WEAKER NORTHEAST FLOW DEVELOPING DURING MONDAY. CANNOT
RULE OUT LOCAL SEABREEZES. TEMPERATURES WILL BE SEASONABLE. PATCHY
LATE NIGHT FOG SHOULD DISSIPATE SHORTLY AFTER DAYBREAK
SUNDAY...THEN RETURN TO THE USUAL SPOTS LATE SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGHLIGHTS...
*DRY MONDAY WITH HIGH PRESSURE OVERHEAD
*TUES AND WED RAIN ALONG THE SOUTH COASTS AND SOUTHEASTERN AREAS.
*OVERNIGHT THURS INTO FRI COLD FRONTAL PASSAGE
OVERVIEW...THE WEEK BEGINS WITH SUBTROPICAL HIGHS OVER THE
SOUTHEASTERN UNITED STATES WHILE AN UPPER LEVEL LOW DIVES SOUTH
OVER THE WESTERN COAST. TROPICAL CYCLONE NORTBERT IS RIDING NORTH
ALONG THE SOUTHWEST COAST AS WELL AND BASICALLY ZONAL FLOW IS
ACROSS THE COUNTRY AT THE BEGIN OF THIS PERIOD. AN AREA OF
INSTABILITY IS JUST NEXT TO FLORIDA AND WILL BECOME AN AREA TO
WATCH AS THE PERIOD MOVES FORWARD.
AS THE PATTERN EVOLVES...THE AREA OF INSTABILITY BY FLORIDA MOVES
NORTH ALONG THE EAST COAST AND AHEAD OF A COLD FRONT. THE UPPER
LEVEL LOW EJECTS OUT OF THE WEST...IS INVIGORATED OVER THE ROCKIES
AND WILL AFFECT THE REGION TOWARDS THE END OF NEXT WEEK. ANOMALOUS
COLD AIR ENTERS THE UNITED STATES BEHIND THE UPPER LEVEL LOW FOR THE
WEEKEND.
MODEL DISCREPANCIES BEGIN TO REAR THEIR UGLY HEAD AROUND TUESDAY AS
THE HANDLING OF THE AREA OF INSTABILITY MOVES NORTH AND THEN
NORTHEAST...BUT AT ABOUT A 24 HOUR DIFFERENCE BETWEEN THE 06Z GFS
AND 00Z ECMWF. EITHER WAY...A CLOSED WARM TEMPERATURE CONTOUR IS
IN THE CENTER OF THIS LOW AS IT EJECTS THE EAST COAST SHOWING A
WARM CORE LOW. HOWEVER...THE HANDLING OF THE CORE TEMPERATURE IS
DIFFERENT BEYOND THAT TIMEFRAME BETWEEN THE MODELS. ALSO...AS THE
UPPER LEVEL EJECTS OFF THE ROCKIES AND MOVES NORTHEAST MODELS
HANDLE THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH NEW ENGLAND
DIFFERENTLY. HAVE OPTED FOR THE WPC/ENSEMBLE BLEND FOR THAT TIME
PERIOD.
DETAILS...
MONDAY...HIGH PRESSURE OVER MAINE CONTINUES TO MOVE NORTHEAST
ALLOWING FOR ONSHORE FLOW INTO THE AREA. UPPER LEVEL CLOUDS ALSO
MOVE IN FROM SOUTH TO NORTH FROM THE APPROACHING LOW FROM THE
FLORIDA AREA. WITH THE ONSHORE FLOW...AM ANTICIPATING UPPER 60S TO
70 ALONG THE COAST AND LOW TO MID 70S AWAY FROM THE COAST.
TUESDAY AND WEDNESDAY...AS THE AREA OF INSTABILITY FROM FLORIDA
COMES UP THE COAST...A CLOSED WARM ISOTHERM AT 700MB WILL OCCUR.
THEN THE DISCREPANCY IN THE HANDLING OF THE NEW LOW PRESSURE SYSTEM
OCCURS IN THE TIMING AND DYNAMICS OF THE SYSTEM...BUT HAVE IT GOING
JUST SOUTHEAST OF THE BENCHMARK EARLY WEDNESDAY ALONG THE STATIONARY
FRONT. SHOULD SEE PRECIPITATION ALONG THE SOUTH COAST AND INTO
SOUTHEAST MASSACHUSETTS. THE MAIN PROBLEM HERE IS THE ONSHORE WINDS
KEEPING THE AIR DRY AHEAD OF THE LOW FROM THE SOUTH SO THAT
LOCATIONS FURTHER INLAND REMAIN DRY.
THURSDAY AND FRIDAY...UPPER LEVEL LOW FROM THE ROCKIES DEVELOPS WITH
THE HELP OF PHASED UPPER LEVEL FLOW AND MOVES TO THE NORTHEAST. THIS
ALLOWS THE NORTHEAST TO BE AFFECTED BY ITS COLD FRONT MOST LIKELY
THURSDAY NIGHT INTO FRIDAY. ANY SEVERE WEATHER FROM THE EVENT SHOULD
BE ON THE LOW END BECAUSE OF TIMING AND THEREFORE A LACK OF
INSTABILITY.
SATURDAY...ANY RAIN ENDS IN THE MORNING. THEN COLD AIR AT LEAST 1 TO
2 STANDARD DEVIATIONS BELOW NORMAL COMES IN FROM BEHIND THE UPPER
LEVEL LOW. THIS COLD AIR MAY HAVE BOUGHT SNOW TO NORTHERN
MINNESOTA 2 DAYS BEFORE...BUT IT WON/T BE THAT COLD HERE.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH SUNDAY...
MAINLY VFR THIS AFTERNOON. SCATTERED MVFR IN TSRA...WITH LOCAL IFR
IN THE STRONGER STORMS. MAIN CONCERNS WILL BE STRONG WINDS AND
HAIL. THESE STORMS COME WILL GRADUALLY DIMINISH BETWEEN 07/00Z
AND 07/04Z...WITH SOME PATCHY FOG POSSIBLE IN ITS WAKE. WINDS
SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY BRIEFLY GUST TO
20-25 KT.
SUNDAY AND SUNDAY NIGHT...
MAINLY VFR. PATCHY LATE NIGHT FOG SUNDAY NIGHT.
KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN THE RISK FOR
SOME EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE
LOCATIONS.
TUESDAY AND WEDNESDAY...LOW CONFIDENCE. A PERIOD OF MVFR-IFR
CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY WED...WITH
BEST CHANCE NEAR THE COAST. THIS WILL DEPEND ON WHETHER OR NOT A
WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO THE
OUR REGION. OTHERWISE...VFR CONDITIONS WILL CONTINUE.
THURSDAY...HIGH PRESSURE OVERHEAD SHOULD ALLOW FOR VFR CONDITIONS. A
COLD FRONT APPROACHES OVERNIGHT INTO FRIDAY FOR A CHANGE TO MVFR
CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH TONIGHT...MODERATE TO HIGH CONFIDENCE. AS A COLD FRONT
APPROACHES THE WATERS FROM THE NORTHWEST...SOUTHWEST WINDS MAY
BRIEFLY GUST NEAR 25 KT NEAR SHORE THIS AFTERNOON AND EARLY
EVENING.
SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY CAVEAT WILL BE SOME
SHOWERS AND THUNDERSTORMS WHICH MAY CROSS THE WATERS LATE THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO DAMAGING WIND GUSTS AND
DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STORMS.
WINDS SHIFT TO THE NW LATE.
SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER
RETURNS.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
MONDAY THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE. NORTHEAST
WINDS IN BETWEEN A HIGH AND LOW PRESSURE SYSTEM MAY GUST AT TIMES
TO BETWEEN 20 AND 25 KNOTS...WITH THE STRONGEST WINDS MOST LIKELY
ACROSS THE SOUTHERN WATERS. SEAS SHOULD ALSO BUILD TO ABOVE SMALL
CRAFT ADVISORY THRESHOLDS ACROSS THE OUTER-WATERS MONDAY NIGHT
AND TUESDAY FROM THIS LOW PRESSURE SYSTEM.
WEDNESDAY...MODERATE TO HIGH CONFIDENCE. LEFTOVER NORTHEAST SMALL
CRAFT ADVISORY SWELLS REMAIN POSSIBLE ACROSS THE OUTER-WATERS
INTO WEDNESDAY IN THE WAKE OF A DEPARTING LOW PRESSURE.
THURSDAY...WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
ANZ231>234.
&&
SYNOPSIS...BELK/JWD/HR
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...FRANK
AVIATION...BELK/JWD/HR
MARINE...BELK/JWD/HRHazardous weather outlook, Sep 6, 12:25 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
125 PM EDT SAT SEP 6 2014
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-071730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
125 PM EDT SAT SEP 6 2014
...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-071730-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
125 PM EDT SAT SEP 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 5 PM
AND 10 PM. TORRENTIAL RAINFALL WITH THE STRONGEST STORMS MAY
RESULT IN A VERY LOCALIZED FLASH FLOOD THREAT...MAINLY IN
URBANIZED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>233-250-254>256-071730-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
125 PM EDT SAT SEP 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. THE PRIMARY CONCERN IS ISOLATED STRONG TO
DAMAGING WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-234>237-251-071730-
BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
125 PM EDT SAT SEP 6 2014
...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Sep 6, 2:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT SAT SEP 6 2014
MAZ004-026-NHZ011-015-061945-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-WESTERN AND
CENTRAL HILLSBOROUGH-
305 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM APPROACHING SOUTHWEST NEW HAMPSHIRE...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WINCHESTER...OR 12 MILES SOUTHEAST OF
BRATTLEBORO...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT CROSSES SOUTHWEST NEW HAMPSHIRE...
AND ENTERS NORTHERN MASSACHUSETTS BEFORE 4 PM.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...JAFFREY...WINCHENDON...SWANZEY...ASHBURNHAM...RINDGE...
NEW IPSWICH...WINCHESTER...HINSDALE...WILTON...ASHBY...FITZWILLIAM...
TROY...GREENVILLE...MASON...TEMPLE...ROYALSTON...RICHMOND AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4281 7175 4262 7179 4270 7228 4272 7228
4273 7244 4273 7246 4274 7247 4284 7246
TIME...MOT...LOC 1904Z 278DEG 34KT 4278 7236
JWDThunderstorm Wind, Cheshire
- When
- September 6, 2:25 PM EST
- Where
- Cheshire County, Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.750, -72.280
Trees and wires on Bullock Road were downed by thunderstorm winds.
Thunderstorm Wind, Hillsborough
- When
- September 6, 3:20 PM EST
- Where
- Hillsborough County, Hollis
- Measured
- 96 kt (110 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.730, -71.580
A microburst occurred in Hollis. Initial damage was observed in the woods northwest of Eastman Lane where several large trees were downed. On Eastman Lane, two maple trees were snapped at the base. Numerous large branches (18 inches in diameter) were downed across Dow Road. Two large trees were snapped approximately 20 to 30 feet off the ground. Two large maple trees were downed at the intersection of Dow Road and Jewett Lane. Several pine and maple trees along Jewett Lane were snapped and downed. A house was damaged by a tree falling onto it.
Thunderstorm Wind, Hillsborough
- When
- September 6, 3:37 PM EST
- Where
- Hillsborough County, Brookline
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -71.670
A large limb was downed at Silver Beach by thunderstorm winds.
Thunderstorm Wind, Hillsborough
- When
- September 6, 3:40 PM EST
- Where
- Hillsborough County, Pelham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.730, -71.320
Trees were downed on Old Bridge and Bridge Roads and Marsh and Albert Streets by thunderstorm winds.
Thunderstorm Wind, Hillsborough
- When
- September 6, 3:43 PM EST
- Where
- Hillsborough County, 1.47 mi SSE of Pine Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.750, -71.490
Trees and wires on Harris Road and Jill Drive were downed by thunderstorm winds.
Lightning, Hillsborough
- When
- September 6, 3:45 PM EST
- Where
- Hillsborough County, 0.86 mi SW of Hudson
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 42.760, -71.430
A building on Clearview Circle was struck by lightning, setting the building on fire.
Thunderstorm Wind, Hillsborough
- When
- September 6, 3:45 PM EST
- Where
- Hillsborough County, 0.86 mi SW of Hudson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.760, -71.430
Trees were downed by thunderstorm winds.
Thunderstorm Wind, Hillsborough
- When
- September 6, 4:05 PM EST
- Where
- Hillsborough County, Hollis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.730, -71.580
Trees and wires on Dow Road were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, September 6, 20142 deaths · 2 injured · $507,000 · 85 kt wind · 37 events
- Flash Flooding and Damaging Winds in Georgia, September 6 to 8, 2014$297,000 · 65 kt wind · 9 events
- Flash Flooding in West Virginia, September 6, 2014$345,000 · 4 events
- Flash Flood and Lightning Strikes in Texas, September 6, 2014$76,000 · 3 events
- Lightning Strike in Florida, September 6, 2014$50,000 · 1 event
- Dust Storm and Damaging Winds in Arizona, September 6, 2014$28,000 · 56 kt wind · 6 events
- Damaging Wind in Louisiana, September 6, 2014$30,000 · 1 event
- Lightning Strike in South Carolina, September 6, 20142 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6, 201413 events
- Flash Flooding and Damaging Wind in California, September 6 to 8, 2014$11,000 · 56 kt wind · 11 events
- Lightning Strike in Florida, September 6, 20141 injured · 1 event
- Hail and Damaging Winds in New Jersey, September 6, 201452 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543054, 543107, 543055, 543056, 543057, 543053, 543058, 543059.